Alert archive / Kentucky / River Flood Warnings in 2013

River Flood Warning 13, NWS Jackson, KY

July 8, 2013Whitley County, Kentucky

NWS Jackson, KY issued this river flood warning at Jul 8, 2013, 12:06 AM EDT for Whitley County, Kentucky. It took effect at Jul 8, 2013, 1:17 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2013, 12:06 AM EDT (04:06 UTC)
In effect from
Jul 8, 2013, 1:17 AM EDT
Expired
Jul 9, 2013, 9:22 AM EDT
In force
32 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Williamsburg (WLBK2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
27.5 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WGUS43 KJKL 080406
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
1206 AM EDT MON JUL 8 2013

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY NOON ON MONDAY.

&&

KYC235-081606-
/O.NEW.KJKL.FL.W.0013.130708T0517Z-130709T1200Z/
/WLBK2.1.ER.130708T0517Z.130708T1800Z.130709T0600Z.NO/
1206 AM EDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* UNTIL TUESDAY MORNING.
* AT 11:00 PM SUNDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING 
  AND CONTINUE TO RISE TO NEAR 22.2 FEET BY THIS AFTERNOON. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. .

$$
4 follow-up statements
037 
WGUS83 KJKL 081134
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
734 AM EDT MON JUL 8 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 230 PM EDT THIS AFTERNOON.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC235-082334-
/O.EXT.KJKL.FL.W.0013.000000T0000Z-130709T1325Z/
/WLBK2.1.ER.130708T0411Z.130708T1800Z.130709T0725Z.NO/
734 AM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  7:00 AM MONDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 22.7 FEET THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE ON TUESDAY
  MORNING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. .

$$
100 
WGUS83 KJKL 081629
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1229 PM EDT MON JUL 8 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

HEAVY RAINFALL FROM THE PAST FEW DAYS HAS LED TO A LARGE AMOUNT OF 
RUNOFF FLOWING INTO THE RIVERS OF EASTERN KENTUCKY. THIS IS CAUSING 
THE CUMBERLAND RIVER AT WILLIAMSBURG TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 PM EDT.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC235-090429-
/O.EXT.KJKL.FL.W.0013.000000T0000Z-130709T1849Z/
/WLBK2.1.ER.130708T0411Z.130709T0000Z.130709T1249Z.NO/
1229 PM EDT MON JUL 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 12:00 PM MONDAY THE STAGE WAS 23.2 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.

$$
810 
WGUS83 KJKL 090930
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 AM EDT TUE JUL 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 2 PM TUESDAY.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC235-091849-
/O.CON.KJKL.FL.W.0013.000000T0000Z-130709T1849Z/
/WLBK2.1.ER.130708T0411Z.130708T2130Z.130709T1249Z.NO/
530 AM EDT TUE JUL 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  5:00 AM TUESDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  THIS MORNING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES.

$$
554 
WGUS83 KJKL 091323
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
922 AM EDT TUE JUL 9 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG

THE CUMBERLAND RIVER AT WILLIAMSBURG HAS FALLEN BELOW FLOOD STAGE AND 
WILL CONTINUE TO SLOWLY FALL AS THE RUNOFF FROM THE RECENT HEAVY 
RAINS WORKS ITS WAY FURTHER DOWNSTREAM. HOWEVER...THE RIVER WILL 
REMAIN HIGH THROUGH THE REST OF THE DAY AND INTO WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 PM EDT.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC235-091352-
/O.CAN.KJKL.FL.W.0013.000000T0000Z-130709T1849Z/
/WLBK2.1.ER.130708T0411Z.130708T2130Z.130709T1111Z.NO/
922 AM EDT TUE JUL 9 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 9:00 AM TUESDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* FELL BELOW FLOOD STAGE AT 7:11 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.2 FEET BY TOMORROW
  MORNING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. .

$$
GREIF

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Jul 7, 7:43 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 7, 7:43 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
743 PM EDT SUN JUL 7 2013

.UPDATE...
ISSUED AT 743 PM EDT SUN JUL 7 2013

UPDATED THE FORECAST TO TAKE PRECIPITATION OUT OF THE FORECAST FOR
TONIGHT AND ALSO TO MAKE MINOR ADJUSTMENT TO THE TEMPERATURE AND
HUMIDITY BASED ON CURRENT OBSERVATION AND MODEL TRENDS. EXPECTING FOG
TO DEVELOP TONIGHT. THE BIG QUESTION IS HOW WIDESPREAD IT WILL BE.
FOR NOW EXPECTING IT MOSTLY IN THE VALLEY LOCATIONS WHERE DENSE FOG
SHOULD FORM. THE REST OF THE FORECAST IS ON TRACK.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 326 PM EDT SUN JUL 7 2013

THE MID-UPPER LEVEL LOW IS MOVING INTO WEST CENTRAL OH PER LATEST
SATELLITE IMAGERY. CONVECTION ASSOCIATED WITH THE LOW MAY MAKE A RUN
TOWARDS THE SOUTHEAST TONIGHT...BUT IS EXPECTED TO REMAIN NORTH OF
KY. AS SUCH HAVE REMOVED ANY THUNDER FROM THE FORECAST FOR THE
REMAINDER OF THE DAY AND THE NIGHT...BUT WILL KEEP SOME ISOLATED TO
SCATTERED SHOWERS IN THE FORECAST INTO TONIGHT. WITH ABUNDANT
MOISTURE FROM RECENT RAINS...DECREASING CLOUDS...AND LIGHT WINDS
SHOULD SEE CONSIDERABLE FOG LATER TONIGHT. AT THIS POINT WILL
MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK.

WITH THE MID-UPPER LOW MOVING EAST ACROSS PA ON MONDAY SOME RIPPLES
IN THE NORTHWEST FLOW ACROSS THE OH VALLEY MAY TRIGGER
CONVECTION...ESPECIALLY IN THE NORTHERN AND EASTERN PARTS OF THE
FORECAST AREA FOR MONDAY INTO MONDAY NIGHT. PROBABILITIES WILL ONLY
BE IN THE 20 TO 30 PERCENT RANGE HOWEVER. WITH MORE SUNSHINE ON
MONDAY WILL SEE MAXIMUM TEMPERATURES SEVERAL DEGREES WARMER THAN TODAY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 326 PM EDT SUN JUL 7 2013

THE MODELS ARE IN DECENT AGREEMENT ALOFT THROUGH THE EXTENDED. THEY
ALL HAVE THE CURRENT OHIO VALLEY TROUGH LIFTING OFF TO THE NORTHEAST
AND OUT OF THE PICTURE BY TUESDAY MORNING. IN ITS PLACE...A BROAD
AREA OF RIDGING WILL EXTEND FROM A CORE OF HIGHER HEIGHTS OVER THE
DESERT SOUTHWEST EAST THROUGH THE DEEP SOUTH CONNECTING TO ANOTHER
CENTER OF HIGHER HEIGHTS OVER THE WESTERN ATLANTIC. FOR A TIME...
THE WESTERLIES WILL RIPPLE PAST TO THE NORTH OF THE AREA WITH THE
RIDGING KEEPING THE WEATHER RELATIVELY QUIET OVER OUR AREA.
HOWEVER...THIS RIDGE WILL BREAK DOWN LOCALLY BY MIDWEEK AS A TROUGH
TOPS ITS WESTERN HUB AND DESCENDS INTO THE GREAT LAKES REGION ON
WEDNESDAY. WITH THIS...HEIGHTS WILL FALL THROUGH THE OHIO VALLEY AND
INTO KENTUCKY AS ENERGY STARTS TO STRAFE BY THE AREA. BY FRIDAY...
ENOUGH OF THIS ENERGY WILL HAVE POOLED OVER THE GREAT LAKES TO
GENERATE A POSITIVELY TILTED CLOSED LOW OVER THE REGION. THE GEM
PROVIDES A GOOD COMPROMISE BETWEEN THE STRONGER...BUT FURTHER
NORTH...ECMWF AND THE MORE SOUTHERN...CLOSED OFF...GFS. TAKEN AS A
WHOLE...THIS WILL RETURN THE AREA TO BROAD SCALE SOUTHWEST FLOW OFF
AN OPEN GULF OF MEXICO. IT APPEARS THAT WE WILL BE DEALING WITH A
SIMILAR SET UP FOR THE UNSETTLED WEATHER OF THE PAST WEEK AS THIS
UPPER LOW WILL RETROGRADE DEEPER INTO THE AREA BY SATURDAY WITH THE
GFS MOST AGGRESSIVE IN TAKING IT INTO CENTRAL KENTUCKY. MEANWHILE
THE ECMWF HAS ITS CORE A BIT FURTHER OFF TO THE NORTHEAST...THOUGH A
SIGNIFICANT NODE DOES START TO TAKE SHAPE OVER THE SOUTHERN
APPALACHIANS. BY SUNDAY MORNING...THE GFS AND ECMWF ARE FAIRLY
SIMILAR...FOR 7 DAYS OUT...SHOWING THE DEEP SOUTH IN THE MIDST OF A
WESTWARD DRIFTING MID LEVEL CLOSED LOW. FAVOR THE ECMWF SOLUTION
THROUGH THE EXTENDED...BUT WITH THE GFS SIMILAR EXPECT A CONSENSUS
MODEL TO BE A GOOD STARTING POINT.

SENSIBLE WEATHER FOR THE EXTENDED WILL FEATURE A RETURN OF THE WET
WEATHER...THOUGH WITH SIGNIFICANT TIMES OF DRY CONDITIONS EARLY...
AND TO END THE WORK WEEK. A MAINLY DIURNALLY DRIVEN CYCLE OF
AFTERNOON AND EARLY EVENING CONVECTION WILL BE INTERRUPTED ON
WEDNESDAY NIGHT AS A COLD FRONT PASSES THROUGH THE AREA ACCOMPANIED
BY DECENT HEIGHT FALLS AND MID LEVEL ENERGY. THIS WILL THEN ALLOW
THE DEEPER MOISTURE TO SLIDE SOUTHEAST OF MUCH OF THE AREA LATER
THURSDAY AND INTO FRIDAY BEFORE IT WILL LIKELY START TO BUILD UP
AGAIN FROM THE SOUTH AND SOUTHEAST. FOR THE WEEKEND...LOW PRESSURE
WILL TAKE SHAPE AT THE SFC IN RESPONSE TO THE DEEPENING UPPER LOW...
AND THIS WILL AGAIN MAKE SHOWERS AND THUNDERSTORMS A DECENT BET.
LIKE LAST WEEK...THE AMOUNT OF CLOUD COVER AND CONVECTION SHOULD
KEEP TEMPERATURES ON THE COOL SIDE OF NORMAL THROUGH THE BULK OF THE
EXTENDED.

THE CR GRID LOAD CAME IN DECENT ENOUGH...THOUGH PERHAPS TOO HIGH
WITH POPS EARLY AND NOT HIGH ENOUGH NEXT WEEKEND. ALSO...TWEAKED
OVERNIGHT LOWS TO ACCOUNT FOR TERRAIN FEATURES ON MOST OF THE
NIGHTS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 743 PM EDT SUN JUL 7 2013

AS THE SKIES CLEAR TONIGHT...THE RESIDUAL MOISTURE SHOULD ALLOW FOR
SOME FAIRLY DENSE VLIFR VALLEY FOG TO FORM. THE DEPTH OF THE FOG WILL
BE EFFECTED BY THE INVERSION HEIGHT AND SO THE RIDGE TOP TAFS HAVE A
BIT OF UNCERTAINTY AS TO WHETHER THE FOG WILL RISE UP TO THE AIRPORT
LEVEL OR STAY IN THE VALLEY. USED A MOS BLEND TO COME UP WITH THE
TIMING OF THE FOG FOR THE TAF STATIONS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...SBH
LONG TERM...GREIF
AVIATION...JJ
Hazardous weather outlook, Jul 7, 3:40 PM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EDT SUN JUL 7 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
340 PM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

MANY STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH TONIGHT.

AREAS OF FOG WILL DEVELOP TONIGHT...WITH LOCALLY DENSE FOG REDUCING
VISIBILITY TO ONE-QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOCALLY DENSE FOG CAN BE EXPECTED EARLY MONDAY MORNING.

SOME AREA RIVERS WILL CONTINUE TO RUN HIGH FROM MONDAY INTO TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH
SATURDAY. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS WILL COME
WEDNESDAY NIGHT INTO THURSDAY...WITH THE PASSAGE OF A COLD FRONT.

OUTSIDE OF THE WEDNESDAY NIGHT INTO THURSDAY PERIOD...MOST
THUNDERSTORMS WILL BE SCATTERED AND WILL OCCUR IN THE AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SBH

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:21 PM EDTRiver Flood AdvisoryJKLOwsley11 hr

Nearby

River Flood Warnings in Kentucky, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.